PMRGCAuk

SYMPTOMS OF REDUCING STEROIDS?

Ive gone from 2 1/2 to 2 prednisolene daily in the last week, was doing it alternative days, then went for the 2 a day. Now I find I wake up early with a headache and sweating. I dont know if I should be going back to 2 1/2 daily. I know this is a low dose but after 5 years of PMG and steroids, would be nice to come off. Thank the powers that be for this site. Love and blessings to you all.

12 Replies
oldestnewest

For me that would be the sign the dose wasn't QUITE enough.

After 14 years of PMR and 8+ years of pred - I'd be ecstatic to be at 5mg never mind 2.5mg...

1 like
Reply

Thanks for your reply PMRpro. Oh well back to the drawing board, yes I appreciate what you are saying. I'm afraid patience is not my middle name. Just seems once you have this it could be for life. .

Reply

You are probably nearly there - look at it as a pred tablet as a 24 hour painkiller rather than a packet of paracetamol/ibuprofen. Pred has far fewer risks at that level!

On 5% of us have it for life. About a third still need pred at 6 years. So plenty of chance for you yet.

1 like
Reply

PMRpro, what is your dosage after 8 years on Prenisone now? I was down to 5 1/2 but major back problems I had to up to 10 for a few days so I could get around. Leaving on Sat. For a week on Grand Cayman, need to feel up to going.

Reply

I have been down to 5mg, even 4mg for a few months but my adrenal function wasn't up to it, I was SOOOO tired. Then a few months later I flared and had to go to 15mg about 2 years ago. I've just been back down to 7mg and thought it was fine - but no, I'm having a bit of a flare. I flare every so often - for no apparent reason other than myofascial pain syndrome sometimes which I can avert if i get that treated quickly. This time is because of a UTI. I'm perfectly happy on the 7 or 8mg - whether my new rheumatologist will be is another matter! He did mention the dreaded steroid sparers the other week - which I said I wasn't happy about as I have other medication for atrial fibrillation to think about too. That is all very good at present - I don't want to rock that boat.

Reply

It’s surprising how we get accustomed to doing ok, and then we get a flare and go up and are amazed how much better we feel. I’m perfectly fine also at a dosage that will maintain me. I care nothing of getting ever below 5, if I can even achieve that!

1 like
Reply

Me too!

Reply

Hi,

Yes it is nice to get off, but if 2.5mg is what you need at the moment, why rock the boat? As PMRpro says at that level it’s doing very little harm, in fact none, but still a lot of good.

Go back to 2.5mg get yourself back on track, and then maybe try a slower taper, DSNS or mine for example. There’s no rush, if your PMR is still around then you need some Pred, and at low levels it’s not a problem!

2 likes
Reply

Yes - thank the powers tht be for this site!!!!

1 like
Reply

I so agree. It keeps me sane!

Reply

I thought the night sweats was a withdrawal symptom. Thank you good to know.

Reply

I agree you probably need a bit more than the 2 mg. But just maybe you don't need 2.5 mg every day? Why not challenge yourself once a week or so with a 2 mg day (after you are back to your best self of course).

1 like
Reply

You may also like...